advertisement
Question
Posted by: nadia | 2010/07/04

Lexamil - severe weight gain?

Please advise on what other ant-deps I can take as lexamil made me pick up 7kgs, I have water retention - headaches etc.but the weight gain is the worst...

Are there tabs I can take and natural vitamins to help in this area aswell?

Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Nadia
I am sorry to hear that you have gained so much weight while using the antidepressant Lexamil. You will have to discuss any changes in your antidepressant medication with the doctor who is treating you because if can be risky changing or stopping antidepressants when not under the supervision of a medical dr. Taking vitamins will not help, but if you eat a diet that contain lots of potassium (fresh fruit, vegetables and whole grains), this should improve the water retention. First get the antidepressant problem sorted out and then try using a low-fat, high-fibre slimming diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day. The exercise is important because it not only helps weight reduction, but improves your mood and lifts depression.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Anonymous | 2016/07/28

I've been using Lexamil since 2014 and have probably doubled my weight to the extent that I was told that I am morbidly obese when we had our medicals done at work. I need to loose almost 20ks

Reply to Anonymous
Posted by: hannet | 2014/10/11

I went cold turkey from lexamil 10mg about a month and a half ago. I had bad with drawls symptoms but they are now gone and i feel my old self. I did however notice that it feels like ive actually picked up weight since leaving lexamil. Is this posssible? I take vit b12 and folic acid. Waterfall water retention tablets and kelp daily

Reply to hannet | 1 comment (hide)
Posted by: Nikki | 2016/03/01

I have recently cut my Lexamil from 10mg to 5 mg and in one month, I have gained 5 kg! I am short and was not over weight and I now feel so depressed with this weight gain! I exercise x5 a week and eat very healthy, so had no clue why I could be gaining so much weight! It must be the lexamil!

Posted by: DietDoc | 2010/07/05

Dear Nadia
I am sorry to hear that you have gained so much weight while using the antidepressant Lexamil. You will have to discuss any changes in your antidepressant medication with the doctor who is treating you because if can be risky changing or stopping antidepressants when not under the supervision of a medical dr. Taking vitamins will not help, but if you eat a diet that contain lots of potassium (fresh fruit, vegetables and whole grains), this should improve the water retention. First get the antidepressant problem sorted out and then try using a low-fat, high-fibre slimming diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for at least 30 min a day. The exercise is important because it not only helps weight reduction, but improves your mood and lifts depression.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement